Alert archive / Oklahoma / Wind Advisories in 2008
Wind Advisory 24, NWS Norman, OK
NWS Norman, OK issued this wind advisory at May 2, 2008, 4:49 PM CDT for 19 counties in Oklahoma. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2008, 4:49 PM CDT (21:49 UTC)
- Expired
- May 3, 2008, 1:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Greer County, OK, Harper County, OK, Kingfisher County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 110 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 9.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- -456 m²/s²
- 0-3 km storm-relative helicity
- -211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 022149 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 449 PM CDT FRI MAY 2 2008 ...STRONG NORTH WINDS ENTERING OKLAHOMA AGAIN THIS EVENING... .THE SAME STORMS SYSTEM WHICH BROUGHT SEVERE WEATHER ON THURSDAY...WILL PRODUCE A SECOND SURGE OF COOLER AIR AND VERY GUSTY NORTH WINDS THIS EVENING. A COLD FRONT WILL MOVE FROM NORTHWEST OKLAHOMA IN THE LATE AFTERNOON...TOWARD SOUTHWEST AND CENTRAL OKLAHOMA BY MID EVENING. FREQUENT WIND GUSTS OVER 45 MPH ARE LIKELY WHEN THE FRONT ARRIVES. OKZ004>007-009>012-014-015-030400- /O.NEW.KOUN.WI.Y.0024.080502T2149Z-080503T0400Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA 449 PM CDT FRI MAY 2 2008 ...WIND ADVISORY IN EFFECT UNTIL 11 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING. STRONG AND GUSTY NORTH WINDS HAD ALREADY OVERSPREAD NORTHWESTERN OKLAHOMA LATE THIS AFTERNOON. SUSTAINED SPEEDS OVER 30 MPH...AND GUSTS OVER 45 MPH WILL CONTINUE THROUGH THE EVENING...WITH A GRADUAL DECREASE AFTER 11 PM. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...AND CAN DISRUPT OUTDOOR ACTIVITIES. AREAS OF BLOWING DUST MAY LOCALLY REDUCE VISIBILITY BELOW ONE MILE. USE EXTRA CAUTION. $$ OKZ016>018-021>024-034-035-030600- /O.NEW.KOUN.WI.Y.0024.080503T0000Z-080503T0600Z/ CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO-CANADIAN-GREER- KIOWA- INCLUDING THE CITIES OF...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON... EL RENO...MUSTANG...MANGUM...HOBART 449 PM CDT FRI MAY 2 2008 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT SATURDAY. A COLD FRONT WILL PUSH THROUGH CENTRAL AND WESTERN OKLAHOMA THIS EVENING. AFTER THE FRONT ARRIVES...WINDS WILL SWITCH TO THE NORTH AND INCREASE TO AROUND 30 MPH...WITH GUSTS OVER 45 MPH...LASTING FOR 2 TO 3 HOURS AT ANY GIVEN LOCATION. WINDS WILL GRADUALLY DECREASE AFTER 1 AM. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...AND CAN DISRUPT OUTDOOR ACTIVITIES. AREAS OF BLOWING DUST MAY LOCALLY REDUCE VISIBILITY BELOW ONE MILE. USE EXTRA CAUTION. $$ BURKE
1 follow-up statement
000 WWUS74 KOUN 030320 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1020 PM CDT FRI MAY 2 2008 ...BREEZY NORTH WINDS WITH OCCASIONAL STRONG GUSTS THROUGH 1 AM... .FOLLOWING THE PASSAGE OF A COLD FRONT EARLIER IN THE EVENING...A DEEP LAYER OF STRONG WINDS ABOVE THE SURFACE WILL OCCASIONALLY MIX TOWARD THE GROUND...RESULTING IN PERIODS OF STRONG WINDS OVER WESTERN OKLAHOMA. THE WINDS WILL DECREASE GRADUALLY AFTER 1 AM CDT. OKZ018-023-024-030430- /O.CAN.KOUN.WI.Y.0024.000000T0000Z-080503T0600Z/ KINGFISHER-CADDO-CANADIAN- INCLUDING THE CITIES OF...KINGFISHER...ANADARKO...YUKON... EL RENO...MUSTANG 1020 PM CDT FRI MAY 2 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND ADVISORY. STRONG WINDS ARE EXPECTED TO REMAIN FARTHER WEST IN OKLAHOMA. NORTH WINDS WILL OCCASIONALLY GUST OVER 30 MPH FROM KINGFISHER TO EL RENO AND ANADARKO. PEOPLE TRAVELING IN HIGH PROFILE VEHICLES SHOULD USE CAUTION...BUT WIDESPREAD PROBLEMS ARE NOT ANTICIPATED. $$ OKZ007-012-030430- /O.CAN.KOUN.WI.Y.0024.000000T0000Z-080503T0400Z/ GRANT-GARFIELD- INCLUDING THE CITIES OF...MEDFORD...ENID 1020 PM CDT FRI MAY 2 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND ADVISORY. STRONG WINDS ARE EXPECTED TO REMAIN FARTHER WEST IN OKLAHOMA. NORTH WINDS WILL OCCASIONALLY GUST OVER 30 MPH FROM MEDFORD TO ENID. PEOPLE TRAVELING IN HIGH PROFILE VEHICLES SHOULD USE CAUTION...BUT WIDESPREAD PROBLEMS ARE NOT ANTICIPATED. $$ OKZ004>006-009>011-014-015-030600- /O.EXT.KOUN.WI.Y.0024.000000T0000Z-080503T0600Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW...CHEYENNE...TALOGA 1020 PM CDT FRI MAY 2 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM CDT SATURDAY. WIND SPEEDS WILL CONSISTENTLY RUN GREATER THAN 25 MPH...WITH PERIODS OF STRONGER WINDS...ESPECIALLY OVER OPEN TERRAIN. PEAK GUSTS WILL RANGE FROM 40 TO 45 MPH THROUGH 1 AM. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...AND CAN DISRUPT OUTDOOR ACTIVITIES. AREAS OF BLOWING DUST MAY LOCALLY REDUCE VISIBILITY BELOW ONE MILE. USE EXTRA CAUTION. $$ OKZ016-017-021-022-034-035-030600- /O.CON.KOUN.WI.Y.0024.000000T0000Z-080503T0600Z/ CUSTER-BLAINE-BECKHAM-WASHITA-GREER-KIOWA- INCLUDING THE CITIES OF...WEATHERFORD...CLINTON...WATONGA... ELK CITY...SAYRE...CORDELL...MANGUM...HOBART 1020 PM CDT FRI MAY 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY. WIND SPEEDS WILL CONSISTENTLY RUN GREATER THAN 25 MPH...WITH PERIODS OF STRONGER WINDS...ESPECIALLY OVER OPEN TERRAIN. PEAK GUSTS WILL RANGE FROM 40 TO 45 MPH THROUGH 1 AM. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...AND CAN DISRUPT OUTDOOR ACTIVITIES. AREAS OF BLOWING DUST MAY LOCALLY REDUCE VISIBILITY BELOW ONE MILE. USE EXTRA CAUTION. $$ BURKE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at May 2, 2:46 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 2, 2:46 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
246 PM CDT FRI MAY 2 2008
.DISCUSSION...
UPPER STORM SYSTEM IS MOVING THROUGH NEBRASKA TODAY WITH THE
SURFACE LOW MOVING INTO IOWA. MOST OF THE STRONGER WINDS IN THE
PLAINS ARE STAYING NORTH OF THE AREA FOR THE MOST PART WHERE
PRESSURE GRADIENT IS STRONGER... AND MIXING TO A HIGHER ELEVATION
ALLOWING HIGHER MOMENTUM AIR TO MIX TO THE SURFACE. WE MAY HAVE
SOME GUSTY WINDS EARLY THIS EVENING IN THE NORTH BUT THE WINDS
SHOULD DECREASE AS THE TIGHT PRESSURE GRADIENT SLIDES NORTH WITH
THE SURFACE LOW MOVING NORTHEAST INTO MINNESOTA AND MIXING
DECREASES. SOME OF THE MID LEVEL CLOUDS THAT DEVELOPED THIS
AFTERNOON IN THE NORTHWEST MAY CONTINUE TO AFFECT NORTHERN
OKLAHOMA THIS EVENING... BUT OTHERWISE MOSTLY CLEAR SKIES ARE
ANTICIPATED. TEMPERATURES WILL FALL TO THE MID 30S IN SOME OF THE
TYPICAL COOL SPOTS AROUND THE AREA.
A MILD AND DRY WEEKEND IS EXPECTED. THE NEXT STORM SYSTEM BEGINS
TO TAKE SHAPE IN THE SOUTHWESTERN UNITED STATES. RETURNING
MOISTURE AHEAD OF THIS SYSTEM STARTS SPREADING NORTH INTO THE AREA
ON MONDAY AND ISENTROPIC LIFT IS PROGGED TO BE SUFFICIENT FOR SOME
PRECIPITATION. THE CHANCE FOR SHOWERS/STORMS CONTINUE THROUGH
WEDNESDAY NIGHT AS THE SOUTHWESTERN STORM SYSTEM APPROACHES AND
MOVES THROUGH THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 42 68 41 76 / 10 0 0 0
HOBART OK 40 68 42 77 / 5 0 0 0
WICHITA FALLS TX 43 71 45 78 / 5 0 0 0
GAGE OK 34 67 37 78 / 0 0 0 0
PONCA CITY OK 41 63 38 74 / 10 0 0 0
DURANT OK 49 71 48 77 / 10 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR OKZ004-005-009-
010.
TX...NONE.
&&Hazardous weather outlook, May 2, 11:30 AM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CDT FRI MAY 2 2008
OKZ004>048-050>052-TXZ083>090-031200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1130 AM CDT FRI MAY 2 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
COOLER AND DRIER AIR WILL PREVAIL ACROSS THE REGION THROUGH TONIGHT
PREVENTING THUNDERSTORM DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY MAY 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...LESS THAN 5 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 5 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND WARM TEMPERATURES
WILL PROMOTE EXTREME WILDFIRE BEHAVIOR ACROSS NORTHWEST OKLAHOMA
THIS AFTERNOON. IN ADDITION...WINDS MAY GUST IN EXCESS OF 40 MPH AT
TIMES NEAR THE OKLAHOMA...KANSAS STATE LINE THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL RETURN TO THE SOUTHERN PLAINS EACH DAY
FROM MONDAY THROUGH THURSDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.
JAMESIn the hours before
Local storm report, May 2, 3:49 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORMAN OK
349 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL 1 W MOORE 35.34N 97.51W
05/01/2008 E1.00 INCH CLEVELAND OK TRAINED SPOTTER
0640 PM HAIL MOORE 35.34N 97.49W
05/01/2008 E1.00 INCH CLEVELAND OK AMATEUR RADIO
WEST SIDE OF TOWN
0640 PM HAIL 1 NE MOORE 35.34N 97.46W
05/01/2008 E1.00 INCH CLEVELAND OK NWS EMPLOYEE
ON BRYANT BETWEEN NE 12TH AND S 4TH
0641 PM HAIL MOORE 35.34N 97.49W
05/01/2008 E1.00 INCH CLEVELAND OK NWS EMPLOYEE
0648 PM HAIL 5 SSE DEL CITY 35.38N 97.41W
05/01/2008 E1.00 INCH CLEVELAND OK AMATEUR RADIO
I-240 AND AIR DEPOT NEAR TINKER AFB
0650 PM HAIL 1 S MIDWEST CITY 35.45N 97.37W
05/01/2008 E1.75 INCH OKLAHOMA OK NWS EMPLOYEE
HAIL LASTED ABOUT 10 MINUTES. DAMAGE TO SOME VEHICLES.
REPORT WAS FROM SOUTHEAST 15TH AND DOUGLAS. REPORTED BY
AN NSSL EMPLOYEE.
0652 PM HAIL 4 S OKLAHOMA CITY 35.41N 97.51W
05/01/2008 E1.00 INCH OKLAHOMA OK AMATEUR RADIO
59TH AND WALKER
0655 PM HAIL 1 NNW MIDWEST CITY 35.48N 97.38W
05/01/2008 M3.00 INCH OKLAHOMA OK TRAINED SPOTTER
LARGEST HAIL STONE MEASURED AT 3.0 INCHES...HALFWAY
BETWEEN MIDWEST AND DOUGLAS...ON 10TH.
0655 PM HAIL 3 SW MIDWEST CITY 35.43N 97.41W
05/01/2008 E1.75 INCH OKLAHOMA OK NWS EMPLOYEE
29TH AND AIR DEPOT
0655 PM HAIL 4 SSE DEL CITY 35.39N 97.42W
05/01/2008 E1.75 INCH OKLAHOMA OK NWS EMPLOYEE
I-240 AND SOONER RD
0657 PM HAIL DEL CITY 35.45N 97.44W
05/01/2008 E1.25 INCH OKLAHOMA OK AMATEUR RADIO
AT 15TH AND SUNNYLANE.
0659 PM HAIL TINKER AIR FORCE BASE 35.42N 97.39W
05/01/2008 E1.75 INCH OKLAHOMA OK PUBLIC
0700 PM HAIL STILLWATER 36.12N 97.06W
05/01/2008 E0.75 INCH PAYNE OK PUBLIC
TIME ESTIMATED.
0710 PM HAIL 1 SW MIDWEST CITY 35.45N 97.38W
05/01/2008 E1.75 INCH OKLAHOMA OK AMATEUR RADIO
0714 PM HAIL MIDWEST CITY 35.46N 97.39W
05/01/2008 E2.50 INCH OKLAHOMA OK AMATEUR RADIO
JUST SOUTH OF MIDWEST CITY HOSPITAL...APPROXIMATELY 15TH
AND MIDWEST BOULEVARD.
0715 PM HAIL CHOCTAW 35.48N 97.27W
05/01/2008 E2.75 INCH OKLAHOMA OK AMATEUR RADIO
NE 10TH AND CHOCTAW
0715 PM HAIL 1 NW MIDWEST CITY 35.47N 97.38W
05/01/2008 E2.75 INCH OKLAHOMA OK EMERGENCY MNGR
NEAR NORTHEAST 10TH AND MIDWEST BOULEVARD.
0715 PM HAIL 1 N MIDWEST CITY 35.48N 97.37W
05/01/2008 E3.50 INCH OKLAHOMA OK PUBLIC
AT DOUGLAS AND 10TH IN MIDWEST CITY.
0718 PM HAIL 2 W ARCADIA 35.67N 97.36W
05/01/2008 E0.75 INCH OKLAHOMA OK PUBLIC
0734 PM TSTM WND DMG CHOCTAW 35.48N 97.27W
05/01/2008 OKLAHOMA OK AMATEUR RADIO
ROOF TORN OFF BUILDING, AND SHEET METAL WRAPPED AROUND
FENCE POST.
0743 PM TORNADO 2 NNE GLENCOE 36.25N 96.91W
05/01/2008 PAYNE OK BROADCAST MEDIA
0745 PM HAIL GLENCOE 36.23N 96.93W
05/01/2008 E2.75 INCH PAYNE OK PUBLIC
0757 PM HAIL STILLWATER 36.12N 97.06W
05/01/2008 E0.75 INCH PAYNE OK PUBLIC
0803 PM HAIL WELLSTON 35.69N 97.06W
05/01/2008 E2.75 INCH LINCOLN OK EMERGENCY MNGR
0807 PM HAIL 1 S WARWICK 35.67N 97.00W
05/01/2008 E3.00 INCH LINCOLN OK NWS EMPLOYEE
0807 PM HAIL 6 W CHANDLER 35.71N 96.98W
05/01/2008 E1.00 INCH LINCOLN OK PUBLIC
0813 PM HAIL CHANDLER 35.71N 96.88W
05/01/2008 E0.88 INCH LINCOLN OK LAW ENFORCEMENT
0815 PM HAIL CARNEY 35.81N 97.02W
05/01/2008 E2.75 INCH LINCOLN OK EMERGENCY MNGR
0815 PM HAIL 2 NE CHANDLER 35.73N 96.85W
05/01/2008 E1.75 INCH LINCOLN OK LAW ENFORCEMENT
0844 PM HAIL AGRA 35.90N 96.87W
05/01/2008 E1.75 INCH LINCOLN OK EMERGENCY MNGR
0850 PM HAIL 3 NNE AVERY 35.92N 96.73W
05/01/2008 E1.50 INCH LINCOLN OK EMERGENCY MNGR
0854 PM HAIL CUSHING 35.98N 96.77W
05/01/2008 E1.25 INCH PAYNE OK EMERGENCY MNGR
0854 PM HAIL CUSHING 35.98N 96.76W
05/01/2008 E1.75 INCH PAYNE OK LAW ENFORCEMENT
1035 PM HAIL WAKITA 36.88N 97.92W
05/01/2008 E0.88 INCH GRANT OK FIRE DEPT/RESCUE
STRONG WINDS ALSO REPORTED.
1055 PM HAIL KREMLIN 36.55N 97.83W
05/01/2008 E0.75 INCH GARFIELD OK PUBLIC
1145 PM TSTM WND DMG HAYWARD 36.28N 97.52W
05/01/2008 GARFIELD OK PUBLIC
A FEW TREE LIMBS BLOWN DOWN.
1215 AM HAIL PERRY 36.29N 97.29W
05/02/2008 E0.88 INCH NOBLE OK BROADCAST MEDIA
1215 AM TSTM WND GST RED ROCK 36.46N 97.18W
05/02/2008 M61.00 MPH NOBLE OK MESONET
1223 AM HAIL YUKON 35.51N 97.75W
05/02/2008 E0.75 INCH CANADIAN OK PUBLIC
1228 AM HAIL 5 SE YUKON 35.45N 97.68W
05/02/2008 E1.25 INCH CANADIAN OK BROADCAST MEDIA
ALONG INTERSTATE 40.
1230 AM TSTM WND DMG 3 W MERIDIAN 35.84N 97.30W
05/02/2008 LOGAN OK PUBLIC
A FEW TREE LIMBS DOWN.
1230 AM HAIL YUKON 35.51N 97.75W
05/02/2008 E1.00 INCH CANADIAN OK AMATEUR RADIO
1230 AM HAIL BETHANY 35.51N 97.64W
05/02/2008 E0.75 INCH OKLAHOMA OK NWS EMPLOYEE
1231 AM TSTM WND GST 6 SW OKLAHOMA CITY 35.41N 97.59W
05/02/2008 M74.00 MPH OKLAHOMA OK ASOS
REPORTED AT WILL ROGERS WORLD AIRPORT
1231 AM HAIL EDMOND 35.65N 97.48W
05/02/2008 E0.75 INCH OKLAHOMA OK AMATEUR RADIO
1243 AM HAIL 4 WNW NEWCASTLE 35.27N 97.66W
05/02/2008 E1.00 INCH MCCLAIN OK TRAINED SPOTTER
1246 AM HAIL 2 SW BLANCHARD 35.12N 97.68W
05/02/2008 E1.00 INCH GRADY OK NWS EMPLOYEE
1252 AM HAIL OKLAHOMA CITY 35.47N 97.51W
05/02/2008 E0.75 INCH OKLAHOMA OK AMATEUR RADIO
1255 AM HAIL MOORE 35.34N 97.49W
05/02/2008 E1.00 INCH CLEVELAND OK AMATEUR RADIO
SOUTH SIDE OF TOWN
1255 AM HAIL MOORE 35.34N 97.49W
05/02/2008 E0.88 INCH CLEVELAND OK AMATEUR RADIO
1255 AM HAIL 4 W NORMAN 35.23N 97.51W
05/02/2008 E1.00 INCH CLEVELAND OK AMATEUR RADIO
ROBINSON AND 48TH ST ON WEST SIDE OF TOWN
1256 AM HAIL 1 E CUSHING 35.98N 96.75W
05/02/2008 E0.75 INCH PAYNE OK EMERGENCY MNGR
0105 AM HAIL 1 N NORMAN 35.24N 97.44W
05/02/2008 M1.39 INCH CLEVELAND OK NWS EMPLOYEE
0107 AM HAIL NORMAN 35.22N 97.44W
05/02/2008 E1.00 INCH CLEVELAND OK NWS EMPLOYEE
0107 AM HAIL 1 N NORMAN 35.23N 97.44W
05/02/2008 E1.00 INCH CLEVELAND OK NWS EMPLOYEE
AT PORTER AND ROBINSON ST
0107 AM HAIL 1 SSW NORMAN 35.20N 97.45W
05/02/2008 E1.50 INCH CLEVELAND OK NWS EMPLOYEE
WEST OF OU CAMPUS
0140 AM TSTM WND DMG RYAN 34.02N 97.95W
05/02/2008 JEFFERSON OK PUBLIC
A FEW BRANCHES SEVERAL INCHES IN DIAMETER BLOWN DOWN.
0142 AM HAIL 1 S BETHEL ACRES 35.30N 97.04W
05/02/2008 E0.88 INCH POTTAWATOMIE OK PUBLIC
ALSO MEASURED A 57 MPH WIND GUST.
0223 AM HAIL CROMWELL 35.34N 96.45W
05/02/2008 E1.00 INCH SEMINOLE OK LAW ENFORCEMENT
WEST SIDE OF TOWN
0255 AM TSTM WND DMG 2 N WETUMKA 35.27N 96.24W
05/02/2008 HUGHES OK LAW ENFORCEMENT
PIPES AT PUMPING STATION AT LAKE WETUMKA BLOWN LOOSE. A
FEW BRANCHES DOWN...AND A FEW SHINGLES BLOWN OFF...AROUND
THE CITY OF WETUMKA.
0310 AM TSTM WND DMG 3 SE DUSTIN 35.24N 95.99W
05/02/2008 HUGHES OK PUBLIC
TREE BLOWN DOWN.
&&
LAMERSLocal storm report, May 2, 4:21 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
421 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL 1 W MOORE 35.34N 97.51W
05/01/2008 E1.00 INCH CLEVELAND OK TRAINED SPOTTER
0640 PM HAIL MOORE 35.34N 97.49W
05/01/2008 E1.00 INCH CLEVELAND OK AMATEUR RADIO
WEST SIDE OF TOWN
0640 PM HAIL 1 NE MOORE 35.34N 97.46W
05/01/2008 E1.00 INCH CLEVELAND OK NWS EMPLOYEE
ON BRYANT BETWEEN NE 12TH AND S 4TH
0641 PM HAIL MOORE 35.34N 97.49W
05/01/2008 E1.00 INCH CLEVELAND OK NWS EMPLOYEE
0648 PM HAIL 5 SSE DEL CITY 35.38N 97.41W
05/01/2008 E1.00 INCH CLEVELAND OK AMATEUR RADIO
I-240 AND AIR DEPOT NEAR TINKER AFB
0650 PM HAIL 1 S MIDWEST CITY 35.45N 97.37W
05/01/2008 E1.75 INCH OKLAHOMA OK NWS EMPLOYEE
HAIL LASTED ABOUT 10 MINUTES. DAMAGE TO SOME VEHICLES.
REPORT WAS FROM SOUTHEAST 15TH AND DOUGLAS. REPORTED BY
AN NSSL EMPLOYEE.
0652 PM HAIL 4 S OKLAHOMA CITY 35.41N 97.51W
05/01/2008 E1.00 INCH OKLAHOMA OK AMATEUR RADIO
59TH AND WALKER
0655 PM HAIL 4 SSE DEL CITY 35.39N 97.42W
05/01/2008 E1.75 INCH OKLAHOMA OK NWS EMPLOYEE
I-240 AND SOONER RD
0655 PM HAIL 3 SW MIDWEST CITY 35.43N 97.41W
05/01/2008 E1.75 INCH OKLAHOMA OK NWS EMPLOYEE
29TH AND AIR DEPOT
0655 PM HAIL 1 NNW MIDWEST CITY 35.48N 97.38W
05/01/2008 M3.00 INCH OKLAHOMA OK TRAINED SPOTTER
LARGEST HAIL STONE MEASURED AT 3.0 INCHES...HALFWAY
BETWEEN MIDWEST AND DOUGLAS...ON 10TH.
0657 PM HAIL DEL CITY 35.45N 97.44W
05/01/2008 E1.25 INCH OKLAHOMA OK AMATEUR RADIO
AT 15TH AND SUNNYLANE.
0659 PM HAIL TINKER AIR FORCE BASE 35.42N 97.39W
05/01/2008 E1.75 INCH OKLAHOMA OK PUBLIC
0700 PM HAIL STILLWATER 36.12N 97.06W
05/01/2008 E0.75 INCH PAYNE OK PUBLIC
TIME ESTIMATED.
0710 PM HAIL 1 SW MIDWEST CITY 35.45N 97.38W
05/01/2008 E1.75 INCH OKLAHOMA OK AMATEUR RADIO
0714 PM HAIL MIDWEST CITY 35.46N 97.39W
05/01/2008 E2.50 INCH OKLAHOMA OK AMATEUR RADIO
JUST SOUTH OF MIDWEST CITY HOSPITAL...APPROXIMATELY 15TH
AND MIDWEST BOULEVARD.
0715 PM HAIL CHOCTAW 35.48N 97.27W
05/01/2008 E2.75 INCH OKLAHOMA OK AMATEUR RADIO
NE 10TH AND CHOCTAW
0715 PM HAIL 1 NW MIDWEST CITY 35.47N 97.38W
05/01/2008 E2.75 INCH OKLAHOMA OK EMERGENCY MNGR
NEAR NORTHEAST 10TH AND MIDWEST BOULEVARD.
0715 PM HAIL 1 N MIDWEST CITY 35.48N 97.37W
05/01/2008 E3.50 INCH OKLAHOMA OK PUBLIC
AT DOUGLAS AND 10TH IN MIDWEST CITY.
0718 PM HAIL 2 W ARCADIA 35.67N 97.36W
05/01/2008 E0.75 INCH OKLAHOMA OK PUBLIC
0729 PM TORNADO 1 NW CHOCTAW 35.49N 97.28W
05/01/2008 OKLAHOMA OK BROADCAST MEDIA
ROOF TORN OFF BUILDING...AND SHEET METAL WRAPPED AROUND
FENCE POST.
0743 PM TORNADO 2 NNE GLENCOE 36.25N 96.91W
05/01/2008 PAYNE OK BROADCAST MEDIA
0745 PM HAIL GLENCOE 36.23N 96.93W
05/01/2008 E2.75 INCH PAYNE OK PUBLIC
0757 PM HAIL STILLWATER 36.12N 97.06W
05/01/2008 E0.75 INCH PAYNE OK PUBLIC
0803 PM HAIL WELLSTON 35.69N 97.06W
05/01/2008 E2.75 INCH LINCOLN OK EMERGENCY MNGR
0807 PM HAIL 6 W CHANDLER 35.71N 96.98W
05/01/2008 E1.00 INCH LINCOLN OK PUBLIC
0807 PM HAIL 1 S WARWICK 35.67N 97.00W
05/01/2008 E3.00 INCH LINCOLN OK NWS EMPLOYEE
0813 PM HAIL CHANDLER 35.71N 96.88W
05/01/2008 E0.88 INCH LINCOLN OK LAW ENFORCEMENT
0815 PM HAIL CARNEY 35.81N 97.02W
05/01/2008 E2.75 INCH LINCOLN OK EMERGENCY MNGR
0815 PM HAIL 2 NE CHANDLER 35.73N 96.85W
05/01/2008 E1.75 INCH LINCOLN OK LAW ENFORCEMENT
0844 PM HAIL AGRA 35.90N 96.87W
05/01/2008 E1.75 INCH LINCOLN OK EMERGENCY MNGR
0850 PM HAIL 3 NNE AVERY 35.92N 96.73W
05/01/2008 E1.50 INCH LINCOLN OK EMERGENCY MNGR
0854 PM HAIL CUSHING 35.98N 96.76W
05/01/2008 E1.75 INCH PAYNE OK LAW ENFORCEMENT
0854 PM HAIL CUSHING 35.98N 96.77W
05/01/2008 E1.25 INCH PAYNE OK EMERGENCY MNGR
1035 PM HAIL WAKITA 36.88N 97.92W
05/01/2008 E0.88 INCH GRANT OK FIRE DEPT/RESCUE
STRONG WINDS ALSO REPORTED.
1055 PM HAIL KREMLIN 36.55N 97.83W
05/01/2008 E0.75 INCH GARFIELD OK PUBLIC
1145 PM TSTM WND DMG HAYWARD 36.28N 97.52W
05/01/2008 GARFIELD OK PUBLIC
A FEW TREE LIMBS BLOWN DOWN.
1215 AM TSTM WND GST RED ROCK 36.46N 97.18W
05/02/2008 M61.00 MPH NOBLE OK MESONET
1215 AM HAIL PERRY 36.29N 97.29W
05/02/2008 E0.88 INCH NOBLE OK BROADCAST MEDIA
1223 AM HAIL YUKON 35.51N 97.75W
05/02/2008 E0.75 INCH CANADIAN OK PUBLIC
1228 AM HAIL 5 SE YUKON 35.45N 97.68W
05/02/2008 E1.25 INCH CANADIAN OK BROADCAST MEDIA
ALONG INTERSTATE 40.
1230 AM HAIL BETHANY 35.51N 97.64W
05/02/2008 E0.75 INCH OKLAHOMA OK NWS EMPLOYEE
1230 AM HAIL YUKON 35.51N 97.75W
05/02/2008 E1.00 INCH CANADIAN OK AMATEUR RADIO
1230 AM TSTM WND DMG 3 W MERIDIAN 35.84N 97.30W
05/02/2008 LOGAN OK PUBLIC
A FEW TREE LIMBS DOWN.
1231 AM HAIL EDMOND 35.65N 97.48W
05/02/2008 E0.75 INCH OKLAHOMA OK AMATEUR RADIO
1231 AM TSTM WND GST 6 SW OKLAHOMA CITY 35.41N 97.59W
05/02/2008 M74.00 MPH OKLAHOMA OK ASOS
REPORTED AT WILL ROGERS WORLD AIRPORT
1243 AM HAIL 4 WNW NEWCASTLE 35.27N 97.66W
05/02/2008 E1.00 INCH MCCLAIN OK TRAINED SPOTTER
1246 AM HAIL 2 SW BLANCHARD 35.12N 97.68W
05/02/2008 E1.00 INCH GRADY OK NWS EMPLOYEE
1252 AM HAIL OKLAHOMA CITY 35.47N 97.51W
05/02/2008 E0.75 INCH OKLAHOMA OK AMATEUR RADIO
1255 AM HAIL 4 W NORMAN 35.23N 97.51W
05/02/2008 E1.00 INCH CLEVELAND OK AMATEUR RADIO
ROBINSON AND 48TH ST ON WEST SIDE OF TOWN
1255 AM HAIL MOORE 35.34N 97.49W
05/02/2008 E0.88 INCH CLEVELAND OK AMATEUR RADIO
1255 AM HAIL MOORE 35.34N 97.49W
05/02/2008 E1.00 INCH CLEVELAND OK AMATEUR RADIO
SOUTH SIDE OF TOWN
1256 AM HAIL 1 E CUSHING 35.98N 96.75W
05/02/2008 E0.75 INCH PAYNE OK EMERGENCY MNGR
0105 AM HAIL 1 N NORMAN 35.24N 97.44W
05/02/2008 M1.39 INCH CLEVELAND OK NWS EMPLOYEE
0107 AM HAIL 1 SSW NORMAN 35.20N 97.45W
05/02/2008 E1.50 INCH CLEVELAND OK NWS EMPLOYEE
WEST OF OU CAMPUS
0107 AM HAIL 1 N NORMAN 35.23N 97.44W
05/02/2008 E1.00 INCH CLEVELAND OK NWS EMPLOYEE
AT PORTER AND ROBINSON ST
0107 AM HAIL NORMAN 35.22N 97.44W
05/02/2008 E1.00 INCH CLEVELAND OK NWS EMPLOYEE
0140 AM TSTM WND DMG RYAN 34.02N 97.95W
05/02/2008 JEFFERSON OK PUBLIC
A FEW BRANCHES SEVERAL INCHES IN DIAMETER BLOWN DOWN.
0142 AM HAIL 1 S BETHEL ACRES 35.30N 97.04W
05/02/2008 E0.88 INCH POTTAWATOMIE OK PUBLIC
ALSO MEASURED A 57 MPH WIND GUST.
0223 AM HAIL CROMWELL 35.34N 96.45W
05/02/2008 E1.00 INCH SEMINOLE OK LAW ENFORCEMENT
WEST SIDE OF TOWN
0255 AM TSTM WND DMG 2 N WETUMKA 35.27N 96.24W
05/02/2008 HUGHES OK LAW ENFORCEMENT
PIPES AT PUMPING STATION AT LAKE WETUMKA BLOWN LOOSE. A
FEW BRANCHES DOWN...AND A FEW SHINGLES BLOWN OFF...AROUND
THE CITY OF WETUMKA.
0310 AM TSTM WND DMG 3 SE DUSTIN 35.24N 95.99W
05/02/2008 HUGHES OK PUBLIC
TREE BLOWN DOWN.
&&
LAMERSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:02 PM CDT | Tornado Warning | OUN | Cleveland, Oklahoma | 43 min |
| May 1, 7:11 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Payne | 34 min |
| May 1, 7:21 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma | 24 min |
| May 1, 7:24 PM CDT | Tornado Warning | OUN | Noble, Payne | 21 min |
| May 1, 7:26 PM CDT | Tornado Warning | OUN | Lincoln, Logan, Payne | 34 min |
| May 1, 7:28 PM CDT | Tornado Warning | OUN | Lincoln, Oklahoma | 47 min |
| May 1, 7:43 PM CDT | Tornado Warning | OUN | Noble, Payne | 17 min |
| May 1, 7:56 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 11 min |
| May 1, 8:06 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 44 min |
| May 1, 8:36 PM CDT | Tornado Warning | OUN | Lincoln, Payne | 39 min |
| May 1, 9:06 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 16 min |
| May 1, 10:25 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 20 min |
| May 1, 10:38 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 37 min |
| May 1, 11:25 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 35 min |
| May 1, 11:33 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 27 min |
| May 1, 11:57 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble, Payne | 48 min |
| May 2, 12:02 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, Oklahoma | 28 min |
| May 2, 12:20 AM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 40 min |
| May 2, 12:26 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, Logan, McClain, Oklahoma and 1 more | 34 min |
| May 2, 12:43 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 47 min |
| May 2, 12:52 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma, Payne | 38 min |
| May 2, 1:00 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 30 min |
| May 2, 1:04 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma | 26 min |
| May 2, 1:26 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Jefferson, Stephens | 49 min |
| May 2, 1:31 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Pottawatomie, Seminole | 44 min |
| May 2, 2:12 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pontotoc, Pottawatomie, Seminole | 48 min |
| May 2, 2:46 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pontotoc | 45 min |
| May 2, 10:04 AM CDT | Red Flag Warning | OUN | Ellis, Harper, Woods, Woodward | 9 hr |
Nearby
Wind Advisories in Oklahoma, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.